MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CAC ADAPTOR; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CAC ADAPTOR; VENTRICULAR (ASSISST) BYPASS
Model Number 1425US
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: it was reported that the controller could not detect the ac adapter when plugged in.One (1) controller ac adapter was returned for evaluation.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.The reported event was confirmed at the bench level.Failure analysis of the device revealed that the unit passed visual inspection but failed functional testing due to an open connection within the output connector.As a result, the reported event was confirmed.The most likely root cause of the reported event can be attributed to an open connection within the output connector, likely due to a manufacturing/assembly error.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.
 
Event or Problem Description
It was reported that the controller would continue to be powered by the battery when the controller ac adaptor was connected.The controller ac adaptor was replaced.No patient complications have been reported as a result of this event.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CAC ADAPTOR
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7134408
Report Number3007042319-2017-05307
Device Sequence Number19060618
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public00888707000093
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1425US
Device Catalogue Number1425US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1